zbMATH — the first resource for mathematics

On discontinuous Galerkin method and semiregular family of triangulations. (English) Zbl 1164.65499
Summary: Discretization of second order elliptic partial differential equations by discontinuous a Galerkin method often results in numerical schemes with penalties. We analyze these penalized schemes in the context of quite general triangular meshes satisfying only a semiregularity assumption. A new (modified) penalty term is presented and theoretical properties are proven together with illustrative numerical results.
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65N12 Stability and convergence of numerical methods for boundary value problems involving PDEs
65N15 Error bounds for boundary value problems involving PDEs
35J25 Boundary value problems for second-order elliptic equations
PDF BibTeX Cite
Full Text: DOI EuDML
[1] T. Apel: Anisotropic Finite Elements: Local Estimates and Applications. Teubner-Verlag, Stuttgart-Leipzig, 1999. · Zbl 0934.65121
[2] D. N. Arnold: An interior penalty finite element method with discontinuous elements. SIAM J. Numer. Anal. 19 (1982), 742–760. · Zbl 0482.65060
[3] D. Arnold, F. Brezzi, B. Cockburn, and D. Marini: Unified analysis of discontinuous Galerkin methods for elliptic problems. SIAM J. Numer. Anal. 39 (2002), 1749–1779. · Zbl 1008.65080
[4] P. Ciarlet: The Finite Element Method for Elliptic Problems. North Holland, Amsterdam, 1978. · Zbl 0383.65058
[5] M. Křížek: On semiregular families of triangulations and linear interpolation. Appl. Math. 36 (1991), 223–232. · Zbl 0728.41003
[6] B. Rivière, M. F. Wheeler, and V. Girault: Improved energy estimates for interior penalty, constrained and discontinuous Galerkin methods for elliptic problems. Part I. Comput. Geosci. 3 (1999), 337–360. · Zbl 0951.65108
[7] Ch. Schwab: p-and hp-Finite Elements Methods. Clarendon Press, Oxford, 1998.
[8] M. F. Wheeler: An elliptic collocation-finite element method with interior penalties. SIAM J. Numer. Anal. 15 (1978), 152–161. · Zbl 0384.65058
[9] V. Jarník: Differential Calculus II. Academia, Prague, 1978. (In Czech.)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.